Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 25, 2012, 1:03 PM CDT for 10 counties in Kansas. It took effect at Jun 26, 2012, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2012, 1:03 PM CDT (18:03 UTC)
- In effect from
- Jun 26, 2012, 1:00 PM CDT
- Expired
- Jun 26, 2012, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 75 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2572 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS73 KDDC 251803 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 103 PM CDT MON JUN 25 2012 ...VERY HOT TEMPERATURES WILL CONTINUE THROUGH EARLY EVENING AND THEN AGAIN THROUGH TUESDAY AFTERNOON... .TEMPERATURES WILL PEAK INTO THE 107 TO 112 DEGREE RANGE ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 10 TO 20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS. KSZ030-031-260100- /O.NEW.KDDC.HT.Y.0004.120626T1800Z-120627T0200Z/ /O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 103 PM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY. * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
5 follow-up statements
969 WWUS73 KDDC 260328 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1028 PM CDT MON JUN 25 2012 ...VERY HOT TEMPERATURES WILL RETURN ON TUESDAY... .TEMPERATURES FELL AROUND AN HOUR PRIOR TO SUNDOWN, AND THIS ALLOWED THE HEAT ADVISORY FOR MONDAY AFTERNOON TO EXPIRE AT 8 PM CDT. JUST AS HOT OF TEMPERATURES WILL RETURN TUESDAY AFTERNOON AND A HEAT ADVISORY IS POSTED FOR THEN. KSZ030-031-261200- /O.CON.KDDC.HT.Y.0004.120626T1800Z-120627T0200Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 1028 PM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY... * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 12
531 WWUS73 KDDC 260839 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 339 AM CDT TUE JUN 26 2012 ...VERY HOT TEMPERATURES ARE EXPECTED AGAIN TODAY... .TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 111-113 DEGREE RANGE OVER PARTS OF CENTRAL AND WEST CENTRAL KANSAS THIS AFTERNOON. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP BUT COULD STILL BE HIGH ENOUGH TO HELP PUSH HEAT INDICES TO 105 OR HIGHER FOR A FEW HOURS THIS AFTERNOON. KSZ030-031-262100- /O.CON.KDDC.HT.Y.0004.120626T1800Z-120627T0200Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 339 AM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GERARD
437 WWUS73 KDDC 261700 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1200 PM CDT TUE JUN 26 2012 ...EXTREMELY HOT TEMPERATURES CONTINUING THIS AFTERNOON AND THEN AGAIN WEDNESDAY AFTERNOON... .TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 110-113 DEGREE RANGE OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS TODAY AND TOMORROW. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP BUT COULD STILL BE HIGH ENOUGH TO HELP PUSH HEAT INDICES TO 105 OR HIGHER FOR A FEW HOURS THIS AFTERNOON. KSZ030-031-270200- /O.NEW.KDDC.HT.Y.0005.120627T1800Z-120628T0200Z/ /O.CON.KDDC.HT.Y.0004.120626T1800Z-120627T0200Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 1200 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ045-046-064>066-078>081-088>090-270200- /O.NEW.KDDC.HT.Y.0005.120627T1800Z-120628T0200Z/ NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1200 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
055 WWUS73 KDDC 262034 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 334 PM CDT TUE JUN 26 2012 ...EXTREMELY HOT TEMPERATURES CONTINUING THIS AFTERNOON AND THEN AGAIN WEDNESDAY AFTERNOON... .TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 110-113 DEGREE RANGE OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS TODAY AND TOMORROW. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP BUT COULD STILL BE HIGH ENOUGH TO HELP PUSH HEAT INDICES TO 105 OR HIGHER FOR A FEW HOURS THIS AFTERNOON. KSZ046-065-066-079>081-089-090-270200- /O.EXA.KDDC.HT.Y.0004.000000T0000Z-120627T0200Z/ /O.CON.KDDC.HT.Y.0005.120627T1800Z-120628T0200Z/ RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 334 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-031-270200- /O.CON.KDDC.HT.Y.0004.000000T0000Z-120627T0200Z/ /O.CON.KDDC.HT.Y.0005.120627T1800Z-120628T0200Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 334 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ045-064-078-088-270200- /O.CON.KDDC.HT.Y.0005.120627T1800Z-120628T0200Z/ NESS-HODGEMAN-FORD-CLARK- INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON... DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA 334 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
279 WWUS73 KDDC 270145 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 845 PM CDT TUE JUN 26 2012 ...EXTREMELY HOT TEMPERATURES WEDNESDAY AFTERNOON... .TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 110-113 DEGREE RANGE OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS ON WEDNESDAY AFTERNOON. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP BUT COULD STILL BE HIGH ENOUGH TO HELP PUSH HEAT INDICES TO 105 OR HIGHER FOR A FEW HOURS WEDNESDAY AFTERNOON. KSZ030-031-046-065-066-079>081-089-090-270945- /O.EXP.KDDC.HT.Y.0004.000000T0000Z-120627T0200Z/ /O.CON.KDDC.HT.Y.0005.120627T1800Z-120628T0200Z/ TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 845 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ045-064-078-088-270945- /O.CON.KDDC.HT.Y.0005.120627T1800Z-120628T0200Z/ NESS-HODGEMAN-FORD-CLARK- INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON... DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA 845 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 06
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 25, 12:00 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 25, 12:00 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1200 PM CDT MON JUN 25 2012 ...UPDATE TO AVIATION FOR 18Z TAFS... .SYNOPSIS... ISSUED AT 1010 AM CDT MON JUN 25 2012 THE 25.12Z 250 HPA MAP ANALYSIS SHOWED A HIGHLY AMPLIFIED TROUGH OFFSHORE ACROSS THE NORTHEASTERN PACIFIC...A HUGE/EXPANSIVE ANTICYCLONICALLY CURVED JET EXTENDED ACROSS THE CANADIAN PRAIRIES...AND ANOTHER TROUGH LOCATED ACROSS SOUTHEASTERN CANADA. A 100+ KT JET EXTENDED FROM KOAK (OAKLAND, CA) TO KREV (RENO, NV) TO KOTX (SPOKANE, WA) TO CWSE (EDMONTON, AB). ANOTHER 100+ KT JET WAS FOUND FURTHER DOWNSTREAM ACROSS ONTARIO AND EXTENDED INTO THE GREAT LAKES REGION. @ 500 HPA, A VERY STRONG 597 DM HIGH WAS SITTING ACROSS KANSAS. WARM TEMPERATURES ONLY AT -4 DEG C WERE ASSOCIATED WITH THIS ANTICYCLONE FROM TEXAS INTO KANSAS. ANY COLD AIR ASSOCIATED WITH THE TWO AFOREMENTIONED TROUGHS WERE WELL NORTHWEST AND NORTHEAST OF KANSAS (IN THE -23 TO -19 DEG C RANGE). @ 700 HPA, A VERY IMPRESSIVE WARM PLUME (EML) EXTENDED FROM TEXAS...TO COLORADO...TO SOUTH DAKOTA...AND MONTANA. VERY WARM 700 HPA TEMPERATURES OF 15 TO 18 DEG C WERE OBSERVED ACROSS SEVERAL RAOB SITES. @ 850 HPA, THE MOST IMPRESSIVE THERMODYNAMIC VARIABLE OF INTEREST WAS ACROSS KDDC COUNTRY WITH 30 DEG C (AT 12Z!). ANOTHER SIGN OF THE INTENSE ANTICYCLONE/SUBSIDENCE/INVERSION THAT IS OVER THE REGION. AT THE SFC, A FEW FRONTAL BOUNDARIES WERE ANALYZED ACROSS THE ROCKIES AND PLAINS. HIGH PRESSURE WAS LOCATED ACROSS THE UPPER MIDWEST. TROPICAL STORM DEBBY WAS LOCATED ACROSS THE NORTHEASTERN GULF OF MEXICO. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 106 AM CDT MON JUN 25 2012 SHORT RANGE MODELS INDICATE A LARGE SCALE UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINING ACROSS THE WESTERN HIGH PLAINS TODAY AND TONIGHT. ALONG WITH A VERY WEAK FLOW ALOFT SITUATED ACROSS THE REGION, THIS WILL HELP KEEP HOT AND DRY CONDITIONS GOING THROUGH THE PERIOD. TEMPERATURES WILL ONCE AGAIN BE FAIRLY HOT WITH LITTLE CHANGE IN THE OVERALL WEATHER PATTERN AND THE INFLUENCE A SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW INTO WESTERN KANSAS. SO WITH THE SAME GENERAL AIR MASS IN PLACE FROM YESTERDAY, LOOK FOR HIGHS TO ONCE AGAIN CLIMB TO JUST ABOVE 100F ACROSS SOUTH CENTRAL KANSAS WITH HIGHS CLOSER TO 105F AND ABOVE IN SOUTHWEST, WEST CENTRAL, AND CENTRAL KANSAS. THE HEAT ADVISORY FOR TODAY WILL REMAIN IN EFFECT FOR PORTIONS OF CENTRAL KANSAS THIS AFTERNOON AS HEAT INDICES ARE AGAIN PROJECTED TO REACH NEAR 105F. EXPECT LOWS PRIMARILY IN THE 70S(F) AGAIN TONIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 311 AM CDT MON JUN 25 2012 THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE UPPER LEVEL FLOW PATTERN EVOLVING FROM A STRONG RIDGE AND HIGH PRESSURE AREA CENTERED OVER THE CENTRAL PLAINS TO A FLATTENED RIDGE BY WEDNESDAY AND THURSDAY AS A STRONG SHORTWAVE TROUGH MOVES FROM THE PACIFIC NORTHWEST INTO SOUTHERN CANADA. THIS WAVE WILL PUSH A COOL FRONT SOUTH INTO THE CENTRAL PLAINS BUT ITS SOUTHWARD PROGRESSION WILL GET HELD UP THANKS TO THE UPPER RIDGE AXIS OVER THE PLAINS. THE FRONT COULD MAKE IT AS FAR SOUTH AS WEST CENTRAL KANSAS THURSDAY AND FRIDAY. DAYTIME HIGH TEMPERATURES WILL BE WELL OVER 100 DEGREES THROUGH MIDWEEK WITH HIGHS PUSHING 110 OR SO ON TUESDAY AND WEDNESDAY AS LEE TROUGHING DEVELOPS AND SOUTH TO SOUTHWEST LOW LEVEL FLOW INCREASES OVER WESTERN KANSAS. TEMPERATURES MAY COOL A LITTLE LATER IN THE WEEK OVER CENTRAL KANSAS AS UPPER LEVEL HEIGHTS FALL A LITTLE AND THE FRONT PUSHES INTO THE AREA. THERE COULD BE A FEW THUNDERSTORMS ALONG THE FRONT BUT NOT REAL CONFIDENT AT THIS TIME. WILL KEEP THE SMALL POPS GOING IN THE FORECAST LATE IN THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1200 PM CDT MON JUN 25 2012 VFR CIGS EXPECTED THROUGH ENTIRE TAF PERIOD AS A RESULT OF STRONG HIGH PRESSURE AND SUBSIDENCE OVER THE REGION. SSW (8-12 KT) WINDS WILL BACK SSE (5-10 KT) THIS EVENING. WINDS WILL BECOME SSW/SW (12-18 KT) BY TOMORROW BY 15-16Z AS A RESULT OF AN INTENSIFYING LEE SURFACE TROUGH & MIXING. && .CLIMATE... ISSUED AT 1139 AM CDT MON JUN 25 2012 RECORD HIGHS JUNE 25-29TH STATION MONDAY TUESDAY WEDNESDAY THURSDAY FRIDAY ELKHART 110 110 108 105 109 RICHFIELD 107 111 108 107 111 HUGOTON 116 109 112 110 108 ULYSSES 110 110 108 108 108 LIBERAL 113 110 112 110 113 GARDEN CITY 109 108 106 108 109 HEALY 109 108 111 112 111 CIMARRON 108 109 106 107 110 ASHLAND 112 114 111 109 109 DODGE CITY 108 110 107 105 110 WAKEENEY 110 109 106 107 109 HAYS 114 109 108 109 112 LARNED 108 111 107 107 110 KINSLEY 106 106 108 105 110 GREENSBURG 106 110 106 109 107 COLDWATER 111 109 108 108 108 PRATT 109 109 109 110 108 MEDICINE LODGE 113 111 108 107 107 && .PRELIMINARY POINT TEMPS/POPS... DDC 107 70 108 73 / 0 0 0 0 GCK 107 70 109 70 / 0 0 0 0 EHA 105 72 105 69 / 0 0 0 0 LBL 107 70 106 69 / 0 0 0 0 HYS 110 70 110 74 / 0 0 0 0 P28 104 72 105 73 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-031. && SYNOPSIS...SUGDEN SHORT TERM...JJOHNSON LONG TERM...GERARD AVIATION...SUGDEN CLIMATE...SUGDEN
Hazardous weather outlook, Jun 25, 3:55 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT MON JUN 25 2012 KSZ030-031-260900- TREGO-ELLIS- 355 AM CDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. PLEASE SEE THE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS, ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043>046-061>066-074>081-084>090-260900- SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 355 AM CDT MON JUN 25 2012 /255 AM MDT MON JUN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS, ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:54 PM CDT | Fire Weather Watch | DDC | Ellis, Trego | 13 hr |
| Jun 25, 12:54 PM CDT | Fire Weather Watch | DDC | Ellis, Hodgeman, Ness, Pawnee, Rush, Stafford and 1 more | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.